Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 64, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 11, 2004, 6:23 PM CDT for Barnes County, North Dakota. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2004, 6:23 PM CDT (23:23 UTC)
- Expired
- Jun 11, 2004, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Barnes County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 100 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:28 PM CDT | HAIL 0.75 | 5 S Urbana, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 112323 SVRFGF NDC003-120015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 623 PM CDT FRI JUN 11 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 715 PM CDT. * AT 614 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF URBANA...OR ABOUT 22 MILES SOUTHWEST OF VALLEY CITY...MOVING TO THE NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ECKELSON AT 625 PM... SANBORN AT 630 PM... LEAL AT 640 PM AND DAZEY AT 645 PM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4684 9853 4678 9829 4719 9805 4721 9840 $$ VOELKER/04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:00 AM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Jun 11, 11:00 AM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1100 AM CDT FRI JUN 11 2004 .DISCUSSION...FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT LATEST SURFACE ANALYSIS...LOW PRESSURE IS CENTERED IN NW ND...WITH ANOTHER LOW ALONG NE/IA BORDER AND TROF EXTENDING IN BETWEEN. WHEN COMPARING MODELS...ETA IS HANDLING CURRENT PRECIPITATION AREAS BEST...SO UTILIZED FOR FORECAST UPDATE. NUMEROUS ADDITIONAL BOUNDARIES EXIST FROM PRIOR CONVECTION...WITH THE ONLY REMAINING RETURNS ON KMVX ARE SHOWERS OVER PARTS OF EXTREME NE ND AND NW MN. WITH THE MAJORITY OF THE AREA UNDER MVFR DECKS...IT WILL BE DIFFICULT TO GET THE HEATING NEEDED TO INITIATE CONVECTION WHEN MAXIMUM INSTABILITIES ARE INDICATED ON THE MODEL SOUNDINGS. HOWEVER...SOME SUN IS WORKING THROUGH W AND S PARTS OF AREA...SO COULD STILL SEE CONVECTION DEVELOP THIS AFTERNOON. THEREFORE...WILL CUT BACK ON CURRENT POPS IN FORECAST...BUT NOT REMOVE THEM FOR THIS AFTERNOON...KEEPING THE MENTION OF SEVERE AND LINGER IT INTO THE EVENING. OTHERWISE...ONLY MINOR CHANGES NEEDED TO REST OF FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG
Hazardous weather outlook, Jun 11, 7:13 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 713 AM CDT FRI JUN 11 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111445- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 713 AM CDT FRI JUN 11 2004 ...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING... ...SEVERE THUNDERSTORMS MAY OCCUR AGAIN TOMORROW AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE WEATHER IS FORECAST FOR EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA MINNESOTA. THE SEVERE WEATHER IS EXPECTED TO START AFTER 3 PM AND SHOULD DIMINISH AFTER MIDNIGHT. ONE CAN EXPECT MAINLY LARGE HAIL. AN UNSTABLE ATMOSPHERE IS ANTICIPATED BY LATE AFTERNOON WITH DEWPOINTS RISING TO THE MIDDLE 60S. LOW PRESSURE WILL MOVE INTO NORTHWEST NORTH DAKOTA WITH A WIND SHIFT LINE MOVING INTO EASTERN NORTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THESE STORM WILL ALSO BE LIKELY TO PRODUCE SOME LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. HOPPES
In the hours before
Local storm report, Jun 11, 6:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
611 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 2 W ESMOND 48.03N 99.81W
06/11/2004 1.00 INCH BENSON ND PUBLIC
&&
DTRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:51 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 39 min |
| Jun 11, 6:27 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 48 min |
| Jun 11, 6:40 PM CDT | Severe Thunderstorm Warning | FGF | Eddy | 50 min |
| Jun 11, 6:51 PM CDT | Tornado Warning | FGF | Barnes | 24 min |
| Jun 11, 6:59 PM CDT | Tornado Warning | FGF | Griggs | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.